# SDR C8GA20030018

- Difficulty date: June 20, 2003
- Submitted: June 23, 2003
- Operation: Air carrier
- Aircraft: N899AA
- Make and model: Boeing 727223
- Aircraft serial: 22015
- Aircraft time: 54,700 hours, 29,789 cycles
- System (JASC): 5754 · Leading Edge Devices
- Part: Bearing
- Condition: Seized
- Location: L/E Slat
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: J, A

## Discrepancy

FLT 231 FROM MIA TO PTY.  AFTER TAKEOFF, NR 2 SLAT DID NOT RETRACT.  CYCLED SYSTEM TWICE STILLS NO RETRACTION.  FUEL WAS DUMPED AND THE AIRCRAFT RETURNED TO MIA WITHOUT INCIDENT.  AIRCRAFT WAS INSPECTED AND THE NR 2 LEADING EDGE SLAT ACTUATOR WAS REPLACED.  PERFORMED TEST FLIGHT AND WAS UNSUCCESSFUL.  UPON FURTHER INSPECTION, FOUND THE FORWARD ROLLER TRACK BEARING SEIZED INBOARD AND OUTBOARD.  REPLACED AND LUBED NR 2 SLAT BEARINGS AND NR 2 SLAT.  ALL OPERATIONAL WORK CHECKS NORMAL IAW MM 27-81-11 AND 27-81-32.  AIRCRAFT RETURNED TO SERVICE.
